Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Group actions on aspherical $ A\sb{k}(N)$-manifolds with nonzero Euler characteristics


Author: Hsü Tung Ku
Journal: Proc. Amer. Math. Soc. 90 (1984), 459-462
MSC: Primary 57S10; Secondary 57S15, 57S25
DOI: https://doi.org/10.1090/S0002-9939-1984-0728369-X
MathSciNet review: 728369
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: By an aspherical $ {A_k}(N)$-manifold, we mean a compact manifold $ M$ together with a map $ f$ from $ M$ into an aspherical complex $ N$ such that $ {f^*}$: $ {H^k}(N;Q) \to {H^k}(M;Q)$ is nontrivial. In this paper we study the fixed point set, degree of symmetry, semisimple degree of symmetry and torus degree of symmetry of $ M$ with the Euler characteristic of $ M$ nonzero.


References [Enhancements On Off] (What's this?)

  • [1] A. Borel et al., Seminar on transformation groups, Ann. of Math. Studies, no. 46, Princeton Univ. Press, Princeton, N. J., 1960. MR 0116341 (22:7129)
  • [2] G. E. Bredon, Introduction to compact transformation groups, Academic Press, New York, 1972. MR 0413144 (54:1265)
  • [3] D. Burghelea and R. Schultz, On the semisimple degree of symmetry, Bull. Soc. Math. France 103 (1975), 433-440. MR 0397756 (53:1614)
  • [4] P. E. Conner and D. Montgomery, Transformation groups on a $ K(\pi ,1)$. I, Michigan Math. J. 6 (1959), 405-412. MR 0123333 (23:A661)
  • [5] P. E. Conner and F. Raymond, Actions of compact Lie groups on aspherical manifolds, Topology of Manifolds, Markham, Chicago, Ill., 1970, pp. 227-264. MR 0271958 (42:6839)
  • [6] H. Donnelly and R. Schultz, Compact group actions and maps into aspherical manifolds, preprint. MR 670746 (84k:57024)
  • [7] W. Y. Hsiang, Cohomology theory of topological transformation groups, Springer-Verlag, Berlin and New York, 1975. MR 0423384 (54:11363)
  • [8] H.-T. Ku, A generalization of the Conner inequality, Proc. Conf. on Trans. Groups, Springer-Verlag, Berlin and New York, 1968, pp. 401-414. MR 0257270 (41:1921)
  • [9] H.-T. Ku and M.-C. Ku, Group actions on $ {A_k}$-manifolds, Trans. Amer. Math. Soc. 245 (1978), 469-492. MR 511424 (80d:57021)
  • [10] -, Group actions on aspherical $ {A_k}(N)$-manifolds, Trans. Amer. Math. Soc. 278 (1983), 841-859. MR 701526 (85b:57042)
  • [11] H.-T. Ku, L. N. Mann, J. L. Sicks and J. C. Su, Degree of symmetry of a homotopy real projective space, Trans. Amer. Math. Soc. 161 (1971), 51-61. MR 0282377 (43:8089)
  • [12] L. N. Mann, Gaps in the dimension of transformation groups, Illinois J. Math. 10 (1966), 532-546. MR 0200387 (34:282)
  • [13] S. T. Yau, Remarks on the group isometrics of a Riemannian manifold, Topology 16 (1977), 239-247. MR 0448379 (56:6686)
  • [14] R. Scheon and S. T. Yau, Compact group actions and the topology of manifolds with non-positive curvature, Topology 18 (1979), 361-380. MR 551017 (81a:53044)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57S10, 57S15, 57S25

Retrieve articles in all journals with MSC: 57S10, 57S15, 57S25


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1984-0728369-X
Keywords: Aspherical $ {A_k}(N)$-manifold, aspherical complex, Euler characteristic, degree of symmetry, semisimple degree of symmetry, torus degree of symmetry, aspherical index
Article copyright: © Copyright 1984 American Mathematical Society

American Mathematical Society